Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 30, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Oct 24, 2008, 9:46 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at Oct 27, 2008, 12:47 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2008, 9:46 PM CDT (02:46 UTC)
- In effect from
- Oct 27, 2008, 12:47 PM CDT
- Expired
- Oct 26, 2008, 9:29 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River (MN) near Hawley (HWYM5).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 250246 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 946 PM CDT FRI OCT 24 2008 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY. THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY. THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY. .RAINFALL TOTALS AVERAGING FROM 0.75 TO 1.50 INCHES ACROSS WEST CENTRAL MINNESOTA SINCE EARLY FRIDAY MORNING WILL CAUSE THE ALREADY HIGH BUFFALO AND SOUTH BRANCH BUFFALO RIVERS TO RISE ABOVE FLOOD STAGE SATURDAY. IT IS NOT CERTAIN WHEN OR HOW HIGH THE CRESTS WILL BE AT DILWORTH...HAWLEY...AND SABIN...BUT MINOR FLOODING IS EXPECTED NEAR ALL THREE POINTS. THE HIGH WATER LEVELS WILL PERSIST INTO NEXT WEEK DUE TO THE LARGE NUMBER OF RAIN EVENTS THAT HAVE TAKEN PLACE THE PAST TWO WEEKS. SAFETY MESSAGES...TURN AROUND...DONT DROWN. DO NOT TRAVEL THROUGH FLOODED AREAS. PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-250546- /O.NEW.KFGF.FL.W.0028.081025T1800Z-000000T0000Z/ /SABM5.1.ER.081025T1800Z.081028T1200Z.000000T0000Z.NO/ 946 PM CDT FRI OCT 24 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM FRIDAY THE STAGE WAS ESTIMATED AT 11.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON. THE RIVER WILL CONTINUE TO RISE THROUGH EARLY NEXT WEEK...WITH A CREST POSSIBLY NEAR 14.0 FEET BY TUESDAY MORNING. $$ MNC027-250546- /O.NEW.KFGF.FL.W.0029.081025T1030Z-000000T0000Z/ /DILM5.1.ER.081025T1030Z.081030T0000Z.000000T0000Z.NO/ 946 PM CDT FRI OCT 24 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO RIVER NEAR DILWORTH. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY. THE RIVER WILL CONTINUE TO RISE THROUGH THE MIDDLE OF NEXT WEEK...WITH A CREST POSSIBLY BETWEEN 18.0 AND 18.5 FEET BY WEDNESDAY EVENING. $$ MNC027-NDC017-250546- /O.NEW.KFGF.FL.W.0030.081026T0000Z-081029T1800Z/ /HWYM5.1.ER.081026T0000Z.081026T1800Z.081029T0600Z.NO/ 946 PM CDT FRI OCT 24 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM SATURDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM FRIDAY THE STAGE WAS 5.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING...AND CONTINUE TO RISE TO NEAR 7.5 FEET BY SUNDAY EARLY AFTERNOON. $$
4 follow-up statements
000 WGUS83 KFGF 250326 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1026 PM CDT FRI OCT 24 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY. THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY. THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY. .RAINFALL TOTALS AVERAGING FROM 0.75 TO 1.50 INCHES ACROSS WEST CENTRAL MINNESOTA SINCE EARLY FRIDAY MORNING WILL CAUSE THE ALREADY HIGH BUFFALO AND SOUTH BRANCH BUFFALO RIVERS TO RISE ABOVE FLOOD STAGE SATURDAY. IT IS NOT CERTAIN WHEN OR HOW HIGH THE CRESTS WILL BE AT DILWORTH...HAWLEY...AND SABIN...BUT MINOR FLOODING IS EXPECTED NEAR ALL THREE POINTS. THE HIGH WATER LEVELS WILL PERSIST INTO NEXT WEEK DUE TO THE LARGE NUMBER OF RAIN EVENTS THAT HAVE TAKEN PLACE THE PAST TWO WEEKS. SAFETY MESSAGES...TURN AROUND...DONT DROWN. DO NOT TRAVEL THROUGH FLOODED AREAS. PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-261526- /O.CON.KFGF.FL.W.0028.081025T1800Z-000000T0000Z/ /SABM5.1.ER.081025T1800Z.081028T1200Z.000000T0000Z.NO/ 1026 PM CDT FRI OCT 24 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM FRIDAY THE STAGE WAS ESTIMATED AT 11.2 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON. THE RIVER WILL CONTINUE TO RISE THROUGH EARLY NEXT WEEK...WITH A CREST POSSIBLY NEAR 14.0 FEET BY TUESDAY MORNING. * IMPACT STATEMENT - AT 14.0 FEET...AGRICULTURAL DAMAGE BEGINS TO OCCUR. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 10/25 10/26 10/27 10/28 10/29 10/30 10/31 S. BUFFALO RIVER SABIN 12.3 13.3 13.9 13.7 13.1 12.5 11.9 $$ MNC027-261526- /O.CON.KFGF.FL.W.0029.081025T1030Z-000000T0000Z/ /DILM5.1.ER.081025T1030Z.081030T0000Z.000000T0000Z.NO/ 1026 PM CDT FRI OCT 24 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY. THE RIVER WILL CONTINUE TO RISE THROUGH THE MIDDLE OF NEXT WEEK...WITH A CREST POSSIBLY BETWEEN 18.0 AND 18.5 FEET BY WEDNESDAY EVENING. * IMPACT STATEMENT - AT 17.0 FEET...SOME AGRICULTURAL FLOODING BEGINS. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 10/25 10/26 10/27 10/28 10/29 10/30 10/31 BUFFALO RIVER DILWORTH 13.1 13.5 15.3 17.5 18.4 17.9 16.3 $$ MNC027-NDC017-261525- /O.CON.KFGF.FL.W.0030.081026T0000Z-081029T1800Z/ /HWYM5.1.ER.081026T0000Z.081026T1800Z.081029T0600Z.NO/ 1026 PM CDT FRI OCT 24 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM SATURDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM FRIDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING...AND CONTINUE TO RISE TO NEAR 7.5 FEET BY SUNDAY EARLY AFTERNOON. * IMPACT STATEMENT - PARTS OF THE HAWLEY CITY PARK DO NOT BEGIN TO FLOOD UNTIL THE RIVER REACHES 8.0 FEET. THE RIVER IS NOT PRESENTLY EXPECTED TO REACH THIS LEVEL. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 10/25 10/26 10/27 10/28 10/29 10/30 10/31 BUFFALO RIVER HAWLEY 7.0 7.5 7.2 7.0 6.9 6.7 6.5 $$
000
WGUS83 KFGF 251531
FLSFGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1031 AM CDT SAT OCT 25 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...NORTH DAKOTA...
THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE
SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE
BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...NORTH DAKOTA...
THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE
RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE
BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
>>>> ****** REMOVE BELOW ***********
(GENERAL SYNOPSIS SECTION)
**************************
1) ENTER A BRIEF, NON-TECHNICAL DESCRIPTION OF
THE FLOOD SITUATION BELOW.
2) REMEMBER TO PRECEED IT WITH A PERIOD
(AS SUPPLIED IN THE FOLLOWING SECTION).
3) BEFORE ISSUING THE FLW
REMEMBER TO REMOVE THESE INSTRUCTIONS
****** REMOVE ABOVE ***** <<<<
.STEADY RAINFALL OVER THE LAST 24 HOURS IN THE SOUTHERN BASIN IS
CAUSING RIVER STAGES TO RISE. WITH RAINFALL AMOUNTS UP TO ONE INCH
AND SOILS AT SATURATION...WATER FLOW INTO THE TRIBUTARIES AND
MAINSTEM RED RIVER WILL INCREASE OVER THE NEXT FEW DAYS.
THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY
PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<.
SAFETY MESSAGES...TURN AROUND, DONT DROWN...
- DONT TRAVEL THROUGH FLOODED AREAS
- CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.
- PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER
LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.
FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION
ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS
THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.
MNC027-NDC017-270331-
/O.CON.KFGF.FL.W.0031.081027T0600Z-000000T0000Z/
/FGON8.1.ER.081027T0600Z.081029T0600Z.000000T0000Z.NO/
1031 AM CDT SAT OCT 25 2008
THE FLOOD WARNING CONTINUES FOR
THE RED RIVER AT FARGO.
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:15 AM SATURDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND
CONTINUE TO RISE TO NEAR 20.0 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
CLOSED.
&&
DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:
DATE SUN MON TUE WED THU FRI SAT
(MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01
RED RIVER
FARGO 17.2 18.3 19.4 20.0 19.6 18.4 17.2
$$
MNC027-270331-
/O.EXT.KFGF.FL.W.0028.081026T1800Z-081031T0000Z/
/SABM5.1.ER.081026T1800Z.081028T0600Z.081030T1200Z.NO/
1031 AM CDT SAT OCT 25 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SUNDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY TUESDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
SCAR EAST OF GAGE.
&&
DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:
DATE SUN MON TUE WED THU FRI SAT
(MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01
S. BUFFALO RIVER
SABIN 11.6 12.6 13.0 12.6 12.0 11.6 11.0
$$
MNC027-270331-
/O.CON.KFGF.FL.W.0029.000000T0000Z-000000T0000Z/
/DILM5.1.ER.081028T0200Z.081030T0000Z.000000T0000Z.NO/
1031 AM CDT SAT OCT 25 2008
THE FLOOD WARNING CONTINUES FOR
THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY BEFORE MIDNIGHT AND
CONTINUE TO RISE TO NEAR 15.0 FEET BY WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES
UPSTREAM ROAD TO FLOOD.
&&
DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:
DATE SUN MON TUE WED THU FRI SAT
(MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01
BUFFALO RIVER
DILWORTH 11.2 11.4 12.7 14.6 15.0 14.1 13.1
$$
MNC027-NDC017-270330-
/O.EXT.KFGF.FL.W.0030.081027T1747Z-081028T1208Z/
/HWYM5.1.ER.081027T1747Z.081027T1800Z.081028T0008Z.NO/
1031 AM CDT SAT OCT 25 2008
THE FLOOD WARNING CONTINUES FOR
THE BUFFALO RIVER NEAR HAWLEY.
* FROM MONDAY AFTERNOON TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:15 AM SATURDAY THE STAGE WAS 5.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.
&&
DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:
DATE SUN MON TUE WED THU FRI SAT
(MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01
BUFFALO RIVER
HAWLEY 6.6 7.0 6.9 6.6 6.3 6.1 5.9
$$000 WGUS83 KFGF 251538 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1038 AM CDT SAT OCT 25 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES .STEADY RAINFALL OVER THE LAST 24 HOURS IN THE SOUTHERN BASIN IS CAUSING RIVER STAGES TO RISE. WITH RAINFALL AMOUNTS UP TO ONE INCH AND SOILS AT SATURATION...WATER FLOW INTO THE TRIBUTARIES AND MAINSTEM RED RIVER WILL INCREASE OVER THE NEXT FEW DAYS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 AM SUNDAY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-270338- /O.CON.KFGF.FL.W.0031.081027T0600Z-000000T0000Z/ /FGON8.1.ER.081027T0600Z.081029T0600Z.000000T0000Z.NO/ 1038 AM CDT SAT OCT 25 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY EARLY WEDNESDAY MORNING. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01 RED RIVER FARGO 17.2 18.3 19.4 20.0 19.6 18.4 17.2 $$ MNC027-270338- /O.CON.KFGF.FL.W.0028.081026T1800Z-081031T0000Z/ /SABM5.1.ER.081026T1800Z.081028T0600Z.081030T1200Z.NO/ 1038 AM CDT SAT OCT 25 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * FROM SUNDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM SATURDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01 S. BUFFALO RIVER SABIN 11.6 12.6 13.0 12.6 12.0 11.6 11.0 $$ MNC027-270338- /O.CON.KFGF.FL.W.0029.000000T0000Z-000000T0000Z/ /DILM5.1.ER.081028T0200Z.081030T0000Z.000000T0000Z.NO/ 1038 AM CDT SAT OCT 25 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM SATURDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 15.0 FEET BY WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES UPSTREAM ROAD TO FLOOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01 BUFFALO RIVER DILWORTH 11.2 11.4 12.7 14.6 15.0 14.1 13.1 $$ MNC027-NDC017-270338- /O.CON.KFGF.FL.W.0030.081027T1747Z-081028T1208Z/ /HWYM5.1.ER.081027T1747Z.081027T1800Z.081028T0008Z.NO/ 1038 AM CDT SAT OCT 25 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * FROM MONDAY AFTERNOON TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM SATURDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 7.0 FEET. * IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 10/26 10/27 10/28 10/29 10/30 10/31 11/01 BUFFALO RIVER HAWLEY 6.6 7.0 6.9 6.6 6.3 6.1 5.9 $$
000 WGUS83 KFGF 261429 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 929 AM CDT SUN OCT 26 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES .CURRENT TRENDS AND RIVER FORECASTS BRING WATER LEVELS BELOW FLOOD STAGE...AND EVEN ACTION STAGE. THEREFORE...THE FLOOD WARNING FOR THE BUFFALO RIVER NEAR HAWLEY IS CANCELLED. THIS WILL BE THE LAST STATEMENT REGARDING THIS EVENT. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH MONDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-NDC017-261459- /O.CAN.KFGF.FL.W.0030.000000T0000Z-081028T1208Z/ /HWYM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 929 AM CDT SUN OCT 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO RIVER NEAR HAWLEY. * AT 6:45 AM SUNDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.1 FEET THIS AFTERNOON. * IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 10/27 10/28 10/29 10/30 10/31 11/01 11/02 BUFFALO RIVER HAWLEY 6.1 6.0 5.9 5.7 5.5 5.4 5.3 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 24, 8:30 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 24, 8:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT FRI OCT 24 2008 .DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS PCPN OVER SE FA AND TEMPERATURES. DEFORMATION ZONE BAND OF -RA OVER FAR E-SE FA SHOWING SIGNS OF WEAKENING AND SHIFTING SSE AS UPPER LOW ACCELERATES INTO THE GREAT LAKES REGION OVERNIGHT. WILL CONTINUE TREND OF DIMINISHING POPS REMAINDER OF EVENING...ENDING AFT MIDNIGHT. ELSEWHERE CLEAR SLOT BETWEEN UPPER LOW CLOUD SHIELD AND ADVANCING CLOUDS AHEAD OF NEXT WAVE GETTING SQUISHED AND WILL LIKELY HAVE MID UPPER LEVEL CLOUDS AFFECTING FA MOST OF NIGHT. WITH THIS...WARM COLUMN AND LIGHT W-SW SURFACE FLOW TEMPERATURES SHOULD NOT FALL OFF TOO FAR. CURRENT TEMPERATURE TRENDS LOOKING GOOD SO NO MAJOR CHANGES PLANNED. && .AVIATION...MVFR/IFR CIGS EAST OF VALLEY BEING QUITE STUBBORN AS SATELLITE IMAGERY SHOWING ANOTHER PUSH OF LOWER CIGS WESTWARD. TVF AND FAR TAF SITES LOOK TO BE ON EDGE AND AS UPPER LOW SHIFTS EAST OVERNIGHT IMPROVEMENT SHOULD OCCUR WITH BJI LAST TO CLEAR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Oct 24, 6:28 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 628 AM CDT FRI OCT 24 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 628 AM CDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN IS EXPECTED TODAY IN SOUTHEAST NORTH DAKOTA INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA...GENERALLY ALONG AND SOUTH OF INTERSTATE 94. SOME PATCHY FOG IS ALSO POSSIBLE THIS MORNING NEAR ANY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE INTO EASTERN NORTH DAKOTA SATURDAY AFTERNOON...THEN PROGRESS QUICKLY THROUGH THE REST OF WESTERN MINNESOTA SATURDAY NIGHT. NORTHWEST WINDS MAY GUST OVER 45 MPH WITH THE FRONTAL PASSAGE...AND THE STRONG WINDS WILL CONTINUE THROUGH SUNDAY. THERE IS ALSO THE THREAT FOR SNOW SHOWERS...MAINLY IN NORTHWEST MINNESOTA NEAR THE INTERNATIONAL BORDER WHERE LIGHT ACCUMULATIONS ARE POSSIBLE. IN ADDITION...WHEN THE STRONG WINDS COMBINE WITH SNOW SHOWERS...VISIBILITIES MAY BE REDUCED AT TIMES NEAR THE INTERNATIONAL BORDER. STAY TUNED TO LATER STATEMENTS ON THIS SIGNIFICANT WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:46 PM CDT | River Flood Warning | FGF | Clay | 5 days |
| Oct 24, 9:46 PM CDT | River Flood Warning | FGF | Clay | 8 days |
| Oct 25, 4:13 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 39 hr |
| Oct 25, 10:11 AM CDT | River Flood Warning | FGF | Clay | 5 days |
| Oct 25, 3:37 PM CDT | Winter Weather Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Hubbard, Lake of the Woods and 9 more | 24 hr |
Nearby
River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.